Alert archive / Washington / High Wind Warnings in 2022
High Wind Warning 3, NWS Seattle, WA
NWS Seattle, WA issued this high wind warning at Feb 26, 2022, 2:25 AM PST for San Juan County, Washington. It took effect at Feb 26, 2022, 12:00 PM PST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2022, 2:25 AM PST (10:25 UTC)
- In effect from
- Feb 26, 2022, 12:00 PM PST
- Expired
- Feb 27, 2022, 1:00 AM PST
- In force
- 13 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 10.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1848 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
022 WWUS76 KSEW 261025 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 225 AM PST Sat Feb 26 2022 WAZ001-510-270000- /O.NEW.KSEW.HW.W.0003.220226T2000Z-220227T0200Z/ /O.NEW.KSEW.WI.Y.0008.220226T1500Z-220226T2000Z/ /O.EXT.KSEW.WI.Y.0007.220227T0200Z-220227T1600Z/ San Juan County-Admiralty Inlet Area- Including the cities of Friday Harbor and Port Townsend 225 AM PST Sat Feb 26 2022 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO NOON PST TODAY... ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM PST THIS EVENING... ...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 8 AM PST SUNDAY... * WHAT...For the High Wind Warning, south to southeast winds 35 to 45 mph with gusts up to 60 mph expected. For the Wind Advisory, south to southeast winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...San Juan County and Admiralty Inlet Area. * WHEN...For the High Wind Warning, from noon today to 6 PM PST this evening. For the first Wind Advisory, from 7 AM this morning to noon PST today. For the second Wind Advisory, from 6 PM this evening to 8 AM PST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WAZ503-506-514-270000- /O.EXT.KSEW.WI.Y.0007.220226T1500Z-220227T1600Z/ Western Whatcom County-Western Skagit County- Eastern Strait of Juan de Fuca- Including the cities of Bellingham, Mount Vernon, Anacortes, Sedro-Woolley, Burlington, and Sequim 225 AM PST Sat Feb 26 2022 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 8 AM PST SUNDAY... * WHAT...Southeast winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Western Whatcom County, Eastern Strait of Juan de Fuca and Western Skagit County. * WHEN...From 7 AM this morning to 8 AM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ516-517-270000- /O.EXT.KSEW.WI.Y.0007.220226T1500Z-220227T1200Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 225 AM PST Sat Feb 26 2022 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 4 AM PST SUNDAY... * WHAT...South to southeast winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...North Coast and Central Coast. * WHEN...From 7 AM this morning to 4 AM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
884 WWUS76 KSEW 262307 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 307 PM PST Sat Feb 26 2022 WAZ001-510-270945- /O.EXT.KSEW.HW.W.0003.000000T0000Z-220227T0900Z/ /O.EXT.KSEW.WI.Y.0007.220227T0900Z-220227T1600Z/ San Juan County-Admiralty Inlet Area- Including the cities of Friday Harbor and Port Townsend 307 PM PST Sat Feb 26 2022 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM PST SUNDAY... ...WIND ADVISORY NOW IN EFFECT FROM 1 AM TO 8 AM PST SUNDAY... * WHAT...For the High Wind Warning, south to southeast winds 35 to 45 mph with gusts up to 60 mph expected. For the Wind Advisory, south to southeast winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...San Juan County and Admiralty Inlet Area. * WHEN...For the High Wind Warning, until 1 AM PST Sunday. For the Wind Advisory, from 1 AM to 8 AM PST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WAZ503-506-514-270945- /O.CON.KSEW.WI.Y.0007.000000T0000Z-220227T1600Z/ Western Whatcom County-Western Skagit County- Eastern Strait of Juan de Fuca- Including the cities of Bellingham, Mount Vernon, Anacortes, Sedro-Woolley, Burlington, and Sequim 307 PM PST Sat Feb 26 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY... * WHAT...Southeast winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Western Whatcom County, Eastern Strait of Juan de Fuca and Western Skagit County. * WHEN...Until 8 AM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ516-517-270945- /O.CON.KSEW.WI.Y.0007.000000T0000Z-220227T1200Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 307 PM PST Sat Feb 26 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WHAT...South to southeast winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...North Coast and Central Coast. * WHEN...Until 4 AM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Feb 26, 2:20 AM PST, 5 minutes earlier.
Area forecast discussion, Feb 26, 2:20 AM PST, 5 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
220 AM PST Sat Feb 26 2022
.SYNOPSIS...Precipitation from an incoming system is expected to
begin late this morning for the coast before moving inland
throughout the day. This system will bring lowland rain, mountain
snow, and windy conditions to Western Washington. A second system
will impact the area starting Monday. Weather will remain active
through the rest of the week.
&&
.SHORT TERM /TODAY THROUGH MONDAY/...A return to active weather
begins today as a weather system continues to move inland. As the
system moves inland southerly winds will be increasing throughout
the day. A High Wind Warning has been issued for the San Juan,
Island and Northeastern Jefferson Counties, expect gusts up to
50 mph. Wind advisories have been issued for the coast as well as
Western Whatcom and Skagit counties where gusts of 40 mph are
expected. For the rest of the lower elevation areas of Western
Washington expect gusts 15-25 mph. Tree and power line damage is
possible, especially for areas under the warning and advisories.
Winds throughout the region are expected to ease late Saturday.
Precipitation from this system is expected to begin at the coast
by late this morning and move inland by late this afternoon.
Snow levels are expected to increase to 3000-3500 feet for the
Olympics and Cascades as this system moves through. Snowfall
accumulations are expected to be the greatest in the Western
Olympics where 1-2 feet of snow (at high elevations) is expected
by Sunday morning. The North Cascades are expected to see the
second highest accumulations of 1-1.5 feet expected. But
accumulation rates are expected to be slower in this region. The
greatest accumulations will be at higher elevations. For
reference, Stevens and Snoqualmie Passes will likely see 4-8
inches over a 24 hour period, with Stevens likely experiencing
the higher end of snow accumulations.
Conditions will ease slightly Sunday, but showers will remain in
the area, which will lead to additional snow accumulations in the
mountains. This relatively quieter weather will be short lived as
an atmospheric river (AR) is forecasted to impact the region
Monday.
This AR will bring more lowland rain and mountain snow to the
area. This is likely to prompt its own winter weather advisories
and warnings for the mountains. As the AR continues to impact the
region, snow levels will rise above the passes. Area rivers are
expected to respond to this AR, see hydrology section below for
more details.
Butwin
.LONG TERM /TUESDAY THROUGH FRIDAY/...Precipitation from the AR
will gradually taper off throughout the day Tuesday. Weather will
remain unsettled through the rest of the week as an upper level
trough slowly moves over the area. While precipitation is not
expected everywhere everyday, it will remain cloudy and damp.
Certainly a reminder that winter is not done quite yet.
Butwin
&&
.AVIATION...High level cloud cover continues to stream into the
region this morning from off of the Pacific, resulting in an
overcast deck around 20-25kft. These clouds are associated with the
next frontal system that should push across the area later today.
The trend will be for gradually lowering ceilings today, with rain
spreading in from west to east. By this evening, most sites should
drop from VFR ceilings to MVFR, with some vsby reduction possible.
South winds through the period, 8-12 kts today, increasing overnight
and early Sunday, with gusts 20-25kts likely.
KSEA...Cloud lowering from VFR to MVFR later this afternoon/evening
as rain spreads in. Rain will taper to widely scattered showers
Sunday. S/SE winds 8-12kts today, picking up tonight and early
Sunday to 10-15kts with gusts up to 25kts possible.
Kovacik
&&
.MARINE...High pressure over the inland NW will gradually be
replaced by lower pressure today as a frontal system approaches. In
response to the front, southerly winds will begin to increase in the
next few hours, especially over the coastal waters and northern
interior waters. Hi-res model guidance has been consistent in
showing persistent gale force winds for these areas after 12z this
morning, lending high confidence in this forecast scenario. Perhaps
the only recent thing of note is the potential for a period of winds
40-45kts through the East Entrance up towards the San Juan Islands
during the afternoon hours today. Elsewhere, remaining waters should
experience SCA level winds with this system.
Winds will gradually ease through the morning hours Sunday, however,
this looks to be short-lived as the next system, similar in strength
to today's, begins to approach the area. There will likely be
another round of gales for at least the coastal waters. Thereafter,
an active weather pattern will continue through the remainder of the
week, although winds currently do not look as strong as previous
systems.
Swells will begin to increase this afternoon and should reach 10
feet this evening. Seas will then gradually subside through the day
on Sunday before increasing again on Monday in association with the
next system.
Kovacik
&&
.HYDROLOGY...With two weather systems moving through the area this
weekend/early next week, area rivers are expected to respond. But
due to the recent stretch of relatively dry weather, many rivers
are currently sitting well below action stage. So even with these
two systems, most Western Washington rivers are expected to remain
below flood stage. That said, currently the Skokomish and
Snoqualmie (at Carnation) Rivers are forecasted to reach minor
flood stage late Monday/early Tuesday. Confidence in the
Snoqualmie River reaching flood stage is currently low.
Butwin
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory from 4 PM this afternoon to 1 PM PST
Sunday for Cascades of Whatcom and Skagit Counties.
Wind Advisory from 4 PM this afternoon to 8 AM PST Sunday for
Admiralty Inlet Area-Eastern Strait of Juan de Fuca-San
Juan County-Western Skagit County-Western Whatcom County.
Wind Advisory from 10 AM this morning to 4 AM PST Sunday for
Central Coast-North Coast.
PZ...Small Craft Advisory until 4 AM PST early this morning for
Coastal Waters From Cape Flattery To James Island 10 To 60
Nm-Coastal Waters From Cape Flattery To James Island Out 10
Nm-Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm.
Gale Warning until 4 AM PST Sunday for Coastal Waters From Cape
Flattery To James Island 10 To 60 Nm-Coastal Waters From
Cape Flattery To James Island Out 10 Nm-Coastal Waters From
James Island To Point Grenville 10 To 60 Nm-Coastal Waters
From James Island To Point Grenville Out 10 Nm-Coastal
Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out
10 Nm-East Entrance U.S. Waters Strait Of Juan De Fuca-
Northern Inland Waters Including The San Juan Islands.
Small Craft Advisory until 4 AM PST Sunday for West Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 4 AM PST Sunday for Admiralty Inlet-
Central U.S. Waters Strait Of Juan De Fuca-Puget Sound and
Hood Canal.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 2:25 AM PST | Wind Advisory | SEW | San Juan | 10 hr |
| Feb 26, 2:25 AM PST | Winter Storm Warning | SEW | 32 hr |
Nearby
High Wind Warnings in Washington, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.